MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400702X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of 7mm x 2cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter popped while inflated within the inflation limits.There was no reported patient injury.The device was stored as per labeling and opened in sterile filed.The device was properly stored in a temperature-controlled room, for almost a year.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The procedure used visipaque 320 at a 50:50 contrast to saline ratio.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.The lesion had severe calcification.There was little tortuosity, with 50% or greater stenosis.The device will not be returned for analysis as it was discarded by the site.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of 7mm x 2cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter popped while inflated within the inflation limits.There was no reported patient injury.The device was stored as per labeling and opened in sterile filed.The device was properly stored in a temperature-controlled room, for almost a year.The device was stored, handled, and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.The procedure used visipaque 320 at a 50:50 contrast to saline ratio.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.The lesion had severe calcification.There was little tortuosity, with 50% or greater stenosis.The device was not returned for analysis as it was discarded by the site.A product history record (phr) review of lot 82186485 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification likely contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM2CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12311325
Report Number9616099-2021-04776
Device Sequence Number19936416
Product Code LIT
UDI-Device Identifier20705032059678
UDI-Public20705032059678
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4400702X
Device Catalogue Number4400702X
Device Lot Number82186485
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.; UNK.